A member asked:

I read depo-provera provera (medroxyprogesterone) shot can cause fibroids and some say it helps them .which is the real answer? i have fibroids and been on the shot.continue it?

A doctor has provided 1 answer
Dr. Wendy Askew answered

Specializes in

Good question: It is generally thought that progestins (like Depo-Provera provera) help to shrink fibroids (by acting against the estrogen hormones that can stimulate fibroids to grow) but some newer research shows some fibroids can grow under the influence of progestins. If your fibroids have not grown since you have been on the depo, and if you are happy w/the depo, then continue it.

Answered 2/19/2015

4.5k views

Thank

Related Questions

Online Primary Care Doctors Accepting New Patients

$44 video appointments available today with a membership as low as $15/month

Book a Video Appointment
Ask your question
Didn't find what you're looking for?

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more.

Ask your question